MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VITALIO; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)

BOSTON SCIENTIFIC CORPORATION VITALIO; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Model Number K273
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A longevity calculation was completed and it was confirmed that the device did not meet longevity expectations.Device memory was reviewed and no faults or errors were noted.It was confirmed that the device was in ddd mode at the time the replacement indicator was declared.It was also noted that the device sensed in the atrial chamber 100% of the time while implanted with prolonged high atrial rates.The device was then exposed to simulated heart load conditions, and the pacing and sensing functions were tested.Impedance testing was completed and all measurements were within normal limits.The device operated appropriately with no interruptions in therapy output at the returned programmed settings.Chronic high atrial rates, as occurred with this device, can reduce longevity in devices that are programmed ddd with atrial sensing on.Device power consumption increases proportional to the additional processing for sensed atrial events.As a result, the high rate of atrial sensing was determined to be the cause of the longevity being lower than expected.
 
Event or Problem Description
This product was returned to the manufacturer without any report of performance issues or adverse patient effects.The returned device was analyzed, and the product investigation result indicated that this device exhibited chronic high atrial sensing which affected the longevity.
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, this product was returned to the manufacturer without any report of performance issues or adverse patient effects.The returned device was analyzed, and the product investigation result indicated that this device exhibited chronic high atrial sensing which affected the longevity.There were no field allegations.Initial investigation noted a failed longevity calculation.Detailed analysis confirmed premature battery depletion based upon chronic high atrial rates reduce longevity in devices that are programmed ddd(r) and atrial sensing on.Atrial was sensing 100% of the time.Device power consumption increases, proportional to the additional processing for sensed atrial events.The longevity calculator does not account for this increased power.
 
Event or Problem Description

Brand Name
VITALIO
Common Device Name
IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key12271293
Report Number2124215-2021-22604
Device Sequence Number14763558
Product Code LWP
UDI-Device Identifier00802526516962
UDI-Public00802526516962
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
N970003/S143
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/10/2015
Device Model NumberK273
Device Catalogue NumberK273
Device Lot Number100246
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/27/2021
Supplement Date Received by Manufacturer03/07/2022
Initial Report FDA Received Date08/03/2021
Supplement Report FDA Received Date04/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale